Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What is a acceptable viral load?/Starting Meds
Jan 8, 2011

I'm a 48 year old male and have been positivie for 17 years. I have never been on meds. My cd4 is 662 my percent is 28.8, my V.L. is now ranging from 46,000-49000 (past six months). Also my sugar level has been flaged at 113 and 119. Does this have anything to do with my hiv? I'm not overweight. In addition I have skin problems, I have received three diffrent diagnois. Excema, posarosis, and l.s.c. My skin always itches and have spots breaking out all over my body.

Response from Dr. Holodniy

Your CD4 count is in the normal range and your CD4% is only slightly decreased. Your viral load is in the moderate range. Given that you have been infected for 17 years and these are your numbers today, one could make an argument for not starting HIV treatment. On the other hand, some of your skin symptoms might improve with HIV treatment. The increase in glucose (sugar) levels could signal the onset of diabetes, which is less likely to be the result of HIV infection and more likely to be the result of underlying genetics. This will have to be taken under consideration if and when you start HIV treatment as some HIV meds could make the glucose levels go higher. Usually we look more at the CD4 count when making a decision about starting treatment. Since your count is in the normal range and your viral load in the moderate range, some experts would say to wait.



Previous
undetectable VL, cd4 still declining
Next
cd4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement